Alert archive / Pennsylvania / High Wind Warnings in 2009
High Wind Warning 1, NWS State College, PA
NWS State College, PA issued this high wind warning at Feb 11, 2009, 3:09 PM EST for 22 counties in Pennsylvania. It took effect at Feb 12, 2009, 1:00 AM EST. It was in force for 18 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 11, 2009, 3:09 PM EST (20:09 UTC)
- In effect from
- Feb 12, 2009, 1:00 AM EST
- Expired
- Feb 12, 2009, 6:50 PM EST
- In force
- 18 hr
- Issued by
- NWS State College, PA
All 22 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, McKean County, PA, Mifflin County, PA, Perry County, PA, Schuylkill County, PA, Somerset County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 51 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 2:00 AM EST | HIGH SUST WINDS 49 | 3 Ne State College, PA | KUNV AIRPORT WIND GUST |
| Feb 12, 2:28 AM EST | HIGH SUST WINDS 42 | 10 S Bradford, PA | KBFD AIRPORT WIND GUST |
| Feb 12, 2:49 AM EST | HIGH SUST WINDS 54 | Clearfield, PA | KFIG AIRPORT WIND GUST |
| Feb 12, 4:08 AM EST | HIGH SUST WINDS 65 | Martinsburg, PA | KAOO AIRPORT WIND GUST |
| Feb 12, 4:45 AM EST | HIGH SUST WINDS 57 | 1 N State College, PA | NWS OFFICE STATE COLLEGE |
| Feb 12, 4:52 AM EST | HIGH SUST WINDS 56 | Middletown, PA | KMDT AIRPORT WIND GUST |
| Feb 12, 5:00 AM EST | HIGH SUST WINDS 51 | 6 W Gettysburg, PA | WIDESPREAD LARGE TREES AND POWERLINES DOWN. |
| Feb 12, 5:24 AM EST | HIGH SUST WINDS 52 | 10 S Harrisburg, PA | KCXY AIRPORT WIND GUST |
| Feb 12, 5:30 AM EST | NON-TSTM WND DMG | 3 N Chambersburg, PA | LARGE TREES BLOCKING ROUTE 11 AND SALEM ROAD NEAR THE AIRPORT. |
| Feb 12, 5:30 AM EST | NON-TSTM WND DMG | Altoona, PA | ROOF OFF OF SCHOOL AND SEVERE DAMAGE TO ADJACENT CHURCH. WIDESPREAD LARGE TREES AND POWERLINES DOWN CITYWIDE. |
| Feb 12, 5:43 AM EST | HIGH SUST WINDS 61 | Annville, PA | KMUI AIRPORT WIND GUST |
| Feb 12, 5:51 AM EST | HIGH SUST WINDS 58 | Lancaster, PA | KLNS AIRPORT WIND GUST |
| Feb 12, 6:15 AM EST | NON-TSTM WND DMG | Huntingdon, PA | NUMEROUS LARGE TREES AND POWERLINES DOWN COUNTYWIDE. |
| Feb 12, 7:10 AM EST | NON-TSTM WND DMG | 2 Sse Bedford, PA | WIDESPREAD LARGE TREES AND POWERLINES DOWN. ROOF TORN OFF OF A MOBILE HOME. |
| Feb 12, 8:30 AM EST | NON-TSTM WND DMG | Meyersdale, PA | WIDESPREAD LARGE TREES AND POWERLINES DOWN. ROOF PLUCKED OFF OF HOME. |
| Feb 12, 8:41 AM EST | HIGH SUST WINDS 54 | York, PA | KLNS AIRPORT WIND GUST |
| Feb 12, 10:33 AM EST | NON-TSTM WND DMG | Grampian, PA | WIDESPREAD TREES AND POWERLINES DOWN OVER MAINLY THE WESTERN HALF OF THE COUNTY. |
| Feb 12, 1:29 PM EST | NON-TSTM WND DMG | Cashtown, PA | LARGE TREES DOWN WITH DAMAGE. EMA ON SCENE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 112009 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 309 PM EST WED FEB 11 2009 ...DAMAGING WINDS POSSIBLE LATE TONIGHT AND THURSDAY... .DEEP LOW PRESSURE OVER NORTHERN INDIANA THIS AFTERNOON WILL CONTINUE TO STRENGTHEN AS IT LIFTS NORTHEAST TOWARD THE THUMB OF LOWER MICHIGAN THIS EVENING...THEN NORTH OF LAKE ONTARIO BY THURSDAY MORNING. A SHARP COLD FRONT TRAILING THE AFOREMENTIONED LOW WILL SWEEP ACROSS CENTRAL PENNSYLVANIA TONIGHT AND MAY BE ACCOMPANIED BY A LINE OF STRONG TO SEVERE THUNDERSTORMS. A VERY TIGHT PRESSURE GRADIENT COMBINED WITH STRONG WINDS WITHIN A COUPLE THOUSAND FEET ABOVE THE SURFACE WILL RESULT VERY STRONG TO DAMAGING WINDS ACROSS THE ALLEGHENIES...ESPECIALLY OVER THE HIGHEST ELEVATIONS. SOME GUSTS MAY EXCEED 60 MILES PER HOUR. FURTHER EAST ACROSS THE CENTRAL MOUNTAINS AND SUSQUEHANNA VALLEY...WINDS SHOULD NOT BE AS STRONG BUT ARE STILL EXPECTED TO GUST BETWEEN 40 AND 50 MPH AT TIMES THROUGH THURSDAY. PAZ004-005-010-017-024-025-033-034-120815- /O.UPG.KCTP.HW.A.0001.090212T0600Z-090213T0000Z/ /O.NEW.KCTP.HW.W.0001.090212T0600Z-090213T0000Z/ WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 309 PM EST WED FEB 11 2009 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL SHIFT TO THE WEST BEHIND A SHARP COLD FRONT WHICH WILL RACE ACROSS THE REGION TONIGHT. THE WINDS WILL BE VERY STRONG...WITH GUSTS PERHAPS EXCEEDING 60 MPH. THE STRONGEST WINDS ARE EXPECTED TO BE IMMEDIATELY BEHIND THE COLD FRONT FROM LATE TONIGHT INTO EARLY THURSDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ PAZ006-011-012-018-019-026>028-035-036-045-056-057-059-063>066- 120815- /O.UPG.KCTP.HW.A.0001.090212T0600Z-090213T0000Z/ /O.NEW.KCTP.WI.Y.0001.090212T0600Z-090213T0000Z/ POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON-PERRY- DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 309 PM EST WED FEB 11 2009 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL SHIFT TO THE WEST BEHIND A SHARP COLD FRONT WHICH WILL RACE ACROSS THE REGION TONIGHT. THE WINDS WILL BE STRONG...WITH GUSTS OF 40 TO 50 MPH EXPECTED FROM LATE TONIGHT THROUGH MOST OF THURSDAY. THE STRONGEST WINDS ARE EXPECTED TO BE IMMEDIATELY BEHIND THE COLD FRONT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PAZ037-041-042-046-049>053-058-120815- /O.NEW.KCTP.WI.Y.0001.090212T0600Z-090213T0000Z/ TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 309 PM EST WED FEB 11 2009 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY. WINDS WILL SHIFT TO THE WEST BEHIND A SHARP COLD FRONT WHICH WILL RACE ACROSS THE REGION TONIGHT. THE WINDS WILL BE STRONG...WITH GUSTS OF 40 TO 50 MPH EXPECTED FROM LATE TONIGHT THROUGH MOST OF THURSDAY. THE STRONGEST WINDS ARE EXPECTED TO BE IMMEDIATELY BEHIND THE COLD FRONT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STEINBUGL/GARTNER/TYBURSKI
5 follow-up statements
000 WWUS71 KCTP 120324 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1024 PM EST WED FEB 11 2009 ...DAMAGING WINDS POSSIBLE LATE TONIGHT AND THURSDAY... .DEEP LOW PRESSURE OVER LOWER MICHIGAN THIS EVENING WILL CONTINUE TO STRENGTHEN AS IT LIFTS NORTHEAST DOWN THE ST LAWRENCE RIVER VALLEY THURSDAY. A VERY TIGHT PRESSURE IN THE WAKE OF THE DEPARTING STORM WILL USHER IN STRONG AND POTENTIALLY DAMAGING WINDS ACROSS THE ALLEGHENIES...ESPECIALLY OVER THE HIGHEST ELEVATIONS. SOME GUSTS MAY EXCEED 60 MILES PER HOUR. FURTHER EAST ACROSS THE CENTRAL MOUNTAINS AND SUSQUEHANNA VALLEY...WINDS SHOULD NOT BE AS STRONG BUT ARE STILL EXPECTED TO GUST BETWEEN 40 AND 50 MPH AT TIMES THROUGH THURSDAY. PAZ004-005-010-017-024-025-033-034-121600- /O.CON.KCTP.HW.W.0001.090212T0600Z-090213T0000Z/ WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD- INCLUDING THE CITIES OF...WARREN...BRADFORD...ST. MARYS... RIDGWAY...DUBOIS...CLEARFIELD...JOHNSTOWN...ALTOONA...SOMERSET... BEDFORD 1024 PM EST WED FEB 11 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY. WINDS WILL SHIFT TO THE WEST BEHIND A SHARP COLD FRONT WHICH WILL RACE ACROSS THE REGION TONIGHT. THE WIND WILL BE VERY STRONG... WITH GUSTS PERHAPS EXCEEDING 60 MPH BY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ PAZ006-011-012-018-019-026>028-035>037-041-042-045-046-049>053- 056>059-063>066-121600- /O.CON.KCTP.WI.Y.0001.090212T0600Z-090213T0000Z/ POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO... PHILIPSBURG...STATE COLLEGE...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG... MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 1024 PM EST WED FEB 11 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY. WINDS WILL SHIFT TO THE WEST BEHIND A SHARP COLD FRONT WHICH WILL RACE ACROSS THE REGION TONIGHT. THE WIND WILL BE STRONG...WITH GUSTS OF 40 TO 50 MPH EXPECTED FROM LATE TONIGHT THROUGH MOST OF THURSDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LA CORTE
000 WWUS71 KCTP 120729 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 229 AM EST THU FEB 12 2009 PAZ018-019-026>028-035-036-056>059-063>066-121930- /O.UPG.KCTP.WI.Y.0001.000000T0000Z-090213T0000Z/ /O.EXA.KCTP.HW.W.0001.000000T0000Z-090213T0000Z/ NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 229 AM EST THU FEB 12 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. MUCH COLDER AIR IS RUSHING INTO THE REGION AFTER A RECORD-SETTING WARM DAY ON WEDNESDAY. THE WEST WINDS WILL CONTINUE TO GUST UP TO 60 MPH THIS MORNING. THE WINDS MAY SUBSIDE A BIT THIS AFTERNOON...BUT THE GUSTS COULD STILL EXCEED 50 MPH THROUGH SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ PAZ004-005-010-017-024-025-033-034-121930- /O.CON.KCTP.HW.W.0001.000000T0000Z-090213T0000Z/ WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 229 AM EST THU FEB 12 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. MUCH COLDER AIR IS RUSHING INTO THE REGION AFTER A RECORD-SETTING WARM DAY ON WEDNESDAY. THE WEST WINDS WILL CONTINUE TO GUST UP TO 60 MPH THIS MORNING. THE WINDS MAY SUBSIDE A BIT THIS AFTERNOON...BUT THE GUSTS COULD STILL EXCEED 50 MPH THROUGH SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ PAZ006-011-012-037-041-042-045-046-049>053-121930- /O.CON.KCTP.WI.Y.0001.000000T0000Z-090213T0000Z/ POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 229 AM EST THU FEB 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. MUCH COLDER AIR IS RUSHING INTO THE REGION AFTER A RECORD-SETTING WARM DAY ON WEDNESDAY. THE WEST WINDS WILL CONTINUE TO GUST UP TO 50 MPH THIS MORNING. THE WINDS MAY SUBSIDE A BIT THIS AFTERNOON...BUT THE GUSTS COULD STILL EXCEED 40 MPH THROUGH SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DANGELO
000 WWUS71 KCTP 121657 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1157 AM EST THU FEB 12 2009 PAZ004-005-010-017>019-024>028-033>036-056>059-063>066-130000- /O.CON.KCTP.HW.W.0001.000000T0000Z-090213T0000Z/ WARREN-MCKEAN-ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 1157 AM EST THU FEB 12 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. MUCH COLDER AIR IS RUSHING INTO THE REGION AFTER A RECORD-SETTING WARM DAY ON WEDNESDAY. THE WEST WINDS WILL CONTINUE TO GUST IN EXCESS OF 50 MPH EARLY THIS AFTERNOON...ESPECIALLY OVER THE HIGHEST ELEVATIONS. WIND SPEEDS WILL SUBSIDE LATER THIS THIS AFTERNOON... BUT THE GUSTS COULD STILL EXCEED 50 MPH THROUGH SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ PAZ006-011-012-037-041-042-045-046-049>053-130000- /O.CON.KCTP.WI.Y.0001.000000T0000Z-090213T0000Z/ POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 1157 AM EST THU FEB 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. MUCH COLDER AIR IS RUSHING INTO THE REGION AFTER A RECORD-SETTING WARM DAY ON WEDNESDAY. THE WEST WINDS WILL CONTINUE TO GUST UP TO 50 MPH EARLY THIS AFTERNOON...ESPECIALLY OVER THE HIGHEST ELEVATIONS. WIND SPEEDS WILL SUBSIDE LATER THIS AFTERNOON... BUT THE GUSTS COULD STILL EXCEED 40 MPH THROUGH SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GARTNER/DEVOIR
000 WWUS71 KCTP 122013 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 313 PM EST THU FEB 12 2009 PAZ004-005-010-017>019-024>028-033>035-130000- /O.CAN.KCTP.HW.W.0001.000000T0000Z-090213T0000Z/ /O.EXA.KCTP.WI.Y.0001.000000T0000Z-090213T0000Z/ WARREN-MCKEAN-ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- 313 PM EST THU FEB 12 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG WESTERLY WINDS WILL CONTINUE TO GUST UP TO 50 MPH INTO THE LATE AFTERNOON HOURS...ESPECIALLY OVER THE HIGHEST ELEVATIONS. WIND SPEEDS WILL GRADUALLY SUBSIDE LATER THIS EVENING AS THE DEEP STORM PULLS AWAY INTO THE CANADIAN MARITIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...WITH POSSIBLE GUSTS TO AROUND 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PAZ036-056>059-063>066-130000- /O.CON.KCTP.HW.W.0001.000000T0000Z-090213T0000Z/ FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 313 PM EST THU FEB 12 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. STRONG WESTERLY WINDS WILL CONTINUE TO GUST OVER 50 MPH INTO THE LATE AFTERNOON HOURS...ESPECIALLY OVER THE HIGHER ELEVATIONS. WIND SPEEDS WILL GRADUALLY SUBSIDE LATER THIS EVENING AS THE DEEP STORM PULLS AWAY INTO THE CANADIAN MARITIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ PAZ006-011-012-037-041-042-045-046-049>053-130000- /O.CON.KCTP.WI.Y.0001.000000T0000Z-090213T0000Z/ POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 313 PM EST THU FEB 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. STRONG WESTERLY WINDS WILL CONTINUE TO GUST UP TO 50 MPH INTO THE LATE AFTERNOON HOURS...ESPECIALLY OVER THE HIGHEST ELEVATIONS. WIND SPEEDS WILL GRADUALLY SUBSIDE LATER THIS EVENING AS THE DEEP STORM PULLS AWAY INTO THE CANADIAN MARITIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LA CORTE
000 WWUS71 KCTP 122350 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 650 PM EST THU FEB 12 2009 PAZ036-056>059-063>066-130600- /O.CAN.KCTP.HW.W.0001.000000T0000Z-090213T0000Z/ /O.EXB.KCTP.WI.Y.0001.000000T0000Z-090213T0600Z/ FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 650 PM EST THU FEB 12 2009 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG WESTERLY WINDS WILL CONTINUE TO GUST TO AROUND 50 MPH INTO THE EVENING HOURS...ESPECIALLY OVER THE HIGHEST ELEVATIONS. WIND SPEEDS WILL GRADUALLY SUBSIDE LATER THIS EVENING AS THE DEEP STORM PULLS AWAY INTO THE CANADIAN MARITIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...WITH POSSIBLE GUSTS TO AROUND 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-130600- /O.EXT.KCTP.WI.Y.0001.000000T0000Z-090213T0600Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 650 PM EST THU FEB 12 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST FRIDAY. STRONG WESTERLY WINDS WILL CONTINUE TO GUST TO AROUND 50 MPH INTO THE EVENING HOURS...ESPECIALLY OVER THE HIGHEST ELEVATIONS. WIND SPEEDS WILL GRADUALLY SUBSIDE LATER THIS EVENING AS THE DEEP STORM PULLS AWAY INTO THE CANADIAN MARITIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...WITH POSSIBLE GUSTS TO AROUND 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LA CORTE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this high wind warning went out at Feb 11, 2:49 PM EST, 20 minutes earlier.
Area forecast discussion, Feb 11, 2:49 PM EST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 249 PM EST WED FEB 11 2009 .SYNOPSIS... A LOW PRESSURE SYSTEM PASSING TO OUR NORTH WILL PUSH A STRONG COLD FRONT THROUGH TONIGHT. A ROUND OF SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING AND EARLY TONIGHT. STRONG...GUSTY WINDS WILL FOLLOW THE COLD FRONTAL PASSAGE AND LAST MOST OF THURSDAY. MUCH MORE SEASONABLE TEMPERATURES WILL THEN OCCUR INTO THE WEEKEND. A WEAK UPPER LOW CAUGHT IN THE FAST WESTERLY FLOW WILL BRING A CHANCE OF LIGHT SNOW OR COLD RAIN ON SATURDAY...MAINLY ACROSS THE SOUTH. && .NEAR TERM /THROUGH TONIGHT/... MAINLY DRY...AND UNSEASONABLY MILD WEATHER WILL CONTINUE FOR THE NEXT SEVERAL HOURS BEFORE STRONG COLD FRONT CROSSES CENTRAL PA LATER TONIGHT. THE COLD FRONT SHOULD PASS THROUGH THE REGION BETWEEN 00Z AND 06Z...MOVING VERY QUICKLY EASTWARD. THE N-S ORIENTATION OF THE FRONT AND THE VERY STRONG WSW FLOW THROUGH THE LOWEST 10-15KFT WILL ENSURE A BRIEF TIME FOR THE BEST INSTABILITY TO LINE UP WITH THE NARROW RIBBON OF HIGH MOISTURE OVER THE REGION. ALL THIS SEEMS TO BE A LITTLE LATE FOR THE BEST/DIURNAL INSTABILITY. STILL...THE POSSIBILITY EXISTS FOR SOME SEVERE CONVECTION LATE THIS EVENING - MAINLY OVER OUR WRN COUNTIES. THE MORE-SURE THREAT IS FOR GRADIENT WINDS BEHIND THE FRONT TO GET CRANKING. DEEPENING SFC LOW WILL TRACK TO WEST OF PA THEN INTO WESTRN NY BY 12Z THUR. STRONG PRESSURE RISES KT LLJET WILL FOCUS STRONGEST WINDS OVER WESTERN CWA. WILL UPGRADE HIGH WIND WATCH TO A HIGH WIND WARNING FOR FAR WESTERN COUNTIES...FROM THE LAURELS NORTHWARD AND A WIND ADVISORY FOR THE REMAINDER OF THE CWA. WITH PCPN CONFINED TO NEAR THE FRONT AND FAST MOVEMENT OF THE FRONT...STILL EXPECT LITTLE QPF /A QUARTER TO HALF INCH AT MOST/ WITH THE SHOWERS AND STORMS THIS EVENING...AS THE BEST MOISTURE IS HERE FOR ONLY A SHORT TIME...AND DRY SLOT WORKS IN QUICKLY. THE VERY WARM/NEAR RECORD TEMPS OCCURRING TODAY WILL FURTHER MELT AWAY OUR SNOW PACK - OR WHAT IS LEFT OF IT. THIS SHOULD LIMIT RISES ON THE WATERWAYS TO MINOR MOVEMENTS AT MOST. ANY LOCATIONS THAT ARE PRONE TO ICE JAMMING WILL NEED TO BE MONITORED FOR PROBLEMS...BUT FLOWS ARE LOW AT THIS TIME...AND QPF NOT GOING TO PUT MUCH MORE INTO THE STREAMS. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... ENTIRE CWA WILL BE POST FRONTAL BY THUR MORNING WITH ONLY LINGERING SHOWER CONFINED TO AREAS DOWN WIND OF LAKE ERIE. EXPECT SOME SNOW TO MIX IN AFTER MIDNIGHT THERE...BUT NO ACCUMS EXPECTED BEFORE SUNRISE. TEMPS WILL PROBABLY BE AT THEIR HIGHEST THURSDAY MORNING. WILL CHANGE PRECIP TYPE TO MOSTLY SNOW IN THE NW AFTER SUNRISE...AND KEEP ACCUMS MINIMAL UNTIL LATER IN THE DAY AS TEMPS CONTINUE TO SLIDE. LITTLE/NO PRECIP WILL MAKE IT SE OF AOO/UNV/IPT THURSDAY. DISCUSSED POSSIBLE NEED FOR ADVISORY ACROSS NW COUNTIES WITH POSS SNOW ACCUMS OF 2-4 INCHES AND BLOWING SNOW...BUT WILL HOLD OFF FOR NOW GIVEN MORE PRESSING WIND SITU...SMALL COVERAGE AREA OF PCPN AND THAT REGIONS FREQUENT EXPERIENCE WITH COUPLE INCH SNOW EVENTS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... HIGH PRES WILL RETREAT NWD BY THE WEEKEND...AS IT APPEARS ANOTHER LOW PRES SYS SLIDES INTO THE OH/TN VLY. A CONSENSUS SOLUTION IS STILL NOT OFFERED BY AVAILABLE MODEL AND ENSEMBLE GUIDANCE FOR THE WEEKEND SYSTEM. THE GEFS IS ON THE SOUTHERN EDGE OF THE ENVELOPE OF SOLUTIONS. UNTIL BETTER AGREEMENT EMERGES...WILL CONTINUE CHC POPS ACROSS THE SOUTHERN HALF OF THE CWA FOR SAT. GEFS DATA SHOWS HIGH PRES RETURNING FOR EARLY NEXT WEEK WITH HINTS OF ANOTHER SOUTHERN STREAM SYSTEM FOR THE MIDDLE OF NEXT WEEK. UNCERTAINTY REMAINS HIGH AND CONFIDENCE LOW BEYOND FRIDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... STRONG LOW MOVING NE ACROSS THE GREAT LAKES WILL PULL A STRONG COLD FRONT ACROSS THE AREA TONIGHT. FREQUENT RAIN SHOWERS WITH POSS SCT THUNDER WILL MOVE ACROSS AIR FIELDS THIS EVE...AFTER 00Z IN THE WEST...AFTER 02Z IN THE EAST. ALONG AND BEHIND THE FRONT STRONG AND GUSTY WINDS WILL PREVAIL THROUGH MUCH OF THUR. EXPECT SUSTAINED WINDS GREATER THAN 25KTS AND GUSTS GREATER THAN 40KTS...GUSTS GREATER THAN 50KTS POSS FROM JST/AOO TO BFD. THUR...CIGS/VSBYS WILL START MVFR AND IMPROVE TO VFR LATE THUR. SOME RAIN AND SNOW SHOWERS. FRI...VFR CIGS/VSBYS. SAT/SUN...INCREASING MOISTURE WITH VFR CIGS TRENDING TO MVFR LATE SAT THRU SUN. PRECIP ARRIVES SAT EVE AND LINGERS IN VC THRU SUN. TEMPS BORDERLINE FOR SNOW && .HYDROLOGY... SIGNIFICANT SNOW MELT...RIVER ICE BREAKUP/MOVEMENT AND RUNOFF FROM LIGHT RAINFALL WILL RESULT IN MINOR TO MODERATE RISES ON RIVERS AND STREAMS IN THE WEST BRANCH AND MAIN STEM SUSQUEHANNA RIVER BASINS WEDNESDAY INTO FRIDAY. LESSER RISES ARE EXPECTED IN THE JUNIATA BASIN WHERE THE SNOW PACK IS LIMITED. WILLIAMSPORT WILL LIKELY EXCEED CAUTION STAGE THURSDAY AFTERNOON OR EVENING. BUT FOR THE MOST PART...NO FLOODING IS ANTICIPATED AT AREA FORECAST RIVER FORECAST POINTS. && .CLIMATE... THE RECORD HIGH AT HARRISBURG IS 59 SET BACK IN 1999. THE RECORD HIGH AT WILLIAMSPORT IS 55 DEGREES SET BACK IN 1960. BOTH RECORDS WERE BROKEN THIS AFTN. INITIAL RER WAS SENT FOR EACH LOCATION. WITH A BIT MORE WARMING YET TO GO...FINAL RER WILL BE SENT LATER THIS EVE. && .CTP WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 1 AM EST THURSDAY THROUGH THURSDAY EVENING FOR PAZ004>006-010>012-017>019-024>028-033>036-045-056- 057-059-063>066. && SYNOPSIS...DANGELO NEAR TERM...GARTNER SHORT TERM...DANGELO/GARTNER LONG TERM...DANGELO/STEINBUGL AVIATION...GARTNER/MARTIN HYDROLOGY...DANGELO/GARTNER CLIMATE...DANGELO/GARTNER
Hazardous weather outlook, Feb 11, 4:04 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 404 AM EST WED FEB 11 2009 PAZ017-024-025-033-034-120915- CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 404 AM EST WED FEB 11 2009 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF A STRONG COLD FRONT THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. MINOR TO MODERATE WITHIN-BANK RISES ON AREA RIVERS AND STREAMS WILL OCCUR THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. PAZ004>006-010>012-018-019-026>028-035-036-045-056-057-059-063>066- 120915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE- SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN- SOUTHERN CLINTON-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 404 AM EST WED FEB 11 2009 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. MINOR TO MODERATE WITHIN-BANK RISES ARE EXPECTED TO OCCUR ON AREA RIVERS AND STREAMS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ037-041-042-046-049>053-058-120915- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 404 AM EST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. STRONG WIND GUSTS ARE POSSIBLE LATE TONIGHT AFTER A COLD FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG WIND GUSTS ARE POSSIBLE THURSDAY. MINOR TO MODERATE WITHIN-BANK RISES ARE EXPECTED TO OCCUR ON AREA RIVERS AND STREAMS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:09 PM EST | Wind Advisory | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 32 hr |
Nearby
High Wind Warnings in Pennsylvania, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.